Lady Loses Sense of Taste & Smell After Using Cold Medicine


Zicam causes loss of taste and smellABC7 in Denver, Colorado brought media attention to the potential side effects of Zicam when it reported on a station employee who lost her sense of smell after using Zicam to treat a cold. The employee was diagnosed with anosmia, a condition that likely will result in the permanent loss of her sense of smell.

The station received an outpouring of user feedback following its report. ABC7 reported that within a week of running the story, they already had received 80 reports from people injured by zinc nasal spray. Most of those experiencing serious side effects had used Zicam. The others had used Cold Eeze.

Below is an email I recieved today:

Read this and avoid this medicine! It would be better to endure the cold.

Well, the cold season is drawing near, and we should be careful in selecting cold medicine products. Also, I did go the "Zicam" website, and the health side effects are for real.

This is true go to the website at the end......

I need to warn you about a product on the market and
hopefully you will pass it on to as many people as possible. I felt like I was coming down with a cold last Friday and because I'm around sick family members so much I wanted to possibly head it off. I used Zicam, which is a gel nose spray which claims to keep a cold from becoming "full blown." Immediately I had an intense, horrible burning in my nasal/sinus passages. The skin on my face hurt to touch and I had pain and burning so that it hurt to move my head. My husband was there and kept asking if I wanted to go to the ER but the thought of getting in a car was overwhelming. My face was burning hot and my nasal passages were so swollen that I couldn't breathe through my nose and I could see the swelling when I looked in the mirror. It lasted for about three hours and it was Labor Day weekend and I couldn't see a Dr. until Tuesday. I have seen two ENT specialists in the last two days because I have lost, totally lost all ability to taste or smell. They both told me the same thing and suggested an immediate course of action. This is called "chemical trauma " and most times is permanent. I'm going to have a CT scan on Monday and am on a high dose of the steroid, Prednisone for two weeks. If there is even a thread of the olfactory nerve left, it will help to rejuvenate what is left. I have been on the Internet (just put in Zicam) and there are hundreds of people who have had this happen. I am so angry and devastated and saddened right now that I don't know how to get through this. I cannot handle the thought of never tasting food again or trying a new recipe or smelling a Thanksgiving turkey. Cooking has been an absolute passion of mine for as long as I can remember and at the moment I don't see the point of even putting dressing on a salad. I keep thinking that this cannot be happening to me. I suck on a lemon, bite down on a clove of garlic, smell a bottle of ammonia, nail polish remover, anything. I'm starting by telling people I love. PLEASE don't use Zicam, tell your friends.

http://www.zicam-cold-eeze-lawyers.com/

Related links:
http://www.zicam-cold-eeze-lawyers.com
http://www.tasteandsmell.com/apr04.htm
http://www.thedenverchannel.com/7newsinvestigates/2898272/detail.html
http://www.lawyersandsettlements.com/case/zicam

2 comments:

  1. saroja

    I have lost the sense of smell & taste. though I get a vague sense of smell for a brief period, my sense of taste is gone. I am like this for past 1 month., thinking that i would recover. I took antibiotics for my cold and nw i have lost my precious senses.

  2. Elizabeth leonard

    I have lost me taste and smell also. It has been gone for 8 months now. I think it was due to an inhaler I was using the TurboInhaler to get rid of a cough. But Doctors are saying it is more likely due to a Viral Infection. Either way there is nothing I can do about it.

Leave a Reply

Your email address will not be published. Required fields are marked *